MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N143001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving the nitrex guidewire, the tip of the wire broke off inside the patient's right peroneal artery, potentially in a collateral.A 6fr non-medtronic sheath was used.The wire experienced severe resistance when being advanced but excessive force was not used.The tip detached and remained inside the vessel with no intervention.The artery diameter was noted to be between 1.5-2mm, with minimal tortuosity and moderate calcification.The procedure was completed using a new nitrex guidewire.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: attempts were not made to remove the detached component.Image analysis # image 9980 shows a subtracted fluoroscopic image of the right leg, below the knee, with a retained piece of guidewire in the vessel.Image 9981 shows an angiographic image of the popliteal, tibial, and peroneal arteries with a retained piece of guidewire in a side branch vessel.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as received, the specimen consisted of one-1 each pkg-mj-ncca-x int 300-014; returned coiled and loose within a ¿zip-lock¿ style poly biohazard pouch within a ups shipper pouch.Note: the dispenser assembly was not returned with the specimen.Dimensional verification: the specimen presented an overall length of 300.3cm, a shaft diameter of.01300¿ to 0.1345¿.The missing distal coil prevented the measurements of the coil dimensions.A gage bushing certified to be.0140¿ passed over the length of the specimen up to the proximal aspect of the kink damage.Observation findings: the specimen presented a ductile tensile overload fracture of the core wire at an unknown distance from the distal tip.The distal coil segment was not returned with the specimen as it was reported that ¿the tip detached and remained inside the vessel with no intervention.¿ the specimen also presented kink damage at 0.5cm from the distal aspect of the core wire fracture.The coil to core wire adhesive joint remnants are present at the ground distal end of the core wire and 4.7cm from the distal tip.The proximal coil to core wire joint appeared to be intact and correct.Except where noted, the specimen device appeared visually and dimensionally correct.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21941277
Report Number2182208-2025-02144
Device Sequence Number12899959
Product Code DQX
UDI-Device Identifier00763000185367
UDI-Public(01)00763000185367(17)271201(10)9326811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN143001
Device Catalogue NumberN143001
Device Lot Number9326811
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer05/06/2025
07/16/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/26/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale